Alert archive / California / Hazardous Seas Watches in 2016
Hazardous Seas Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Sep 10, 2016, 3:28 AM PDT. It took effect at Sep 11, 2016, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 10, 2016, 3:28 AM PDT (10:28 UTC)
- In effect from
- Sep 11, 2016, 3:00 PM PDT
- Expired
- Sep 10, 2016, 3:16 PM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Sep 10, 3:14 AM PDT, 14 minutes earlier.
Area forecast discussion, Sep 10, 3:14 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
314 AM PDT SAT SEP 10 2016
.SYNOPSIS...An offshore high pressure ridge will maintain dry
conditions across the region and above normal temperatures across
interior areas through Sunday. Low clouds and patchy fog will
occur near some coastal areas overnight and during the early
mornings through Monday morning.
&&
.DISCUSSION...An offshore high pressure ridge will maintain dry
conditions and mostly clear skies across the region through this
Sunday with the exception of patchy fog and stratus occurring
across some coastal areas overnight and during the early
mornings through Monday morning. The high pressure ridge combined
with an inland thermal low pressure trough will continue producing
elevated winds across higher ridge tops today. Afternoon
temperatures will remain above normal this afternoon with mostly
clear skies occurring. Inland afternoon high temperatures will be
in the 90's with some areas reaching slightly above 100 degrees
today. A shortwave trough will propagate southward across the
Pacific Northwest early next week. The trough will produce
stronger easterly winds across the North Coast. Temperatures will
decrease across interior areas early next week as the upper level
trough moves through the region advecting a cooler air mass
across the region. The air mass early this next week will be dry
which will result in cool nights and mornings for this time of
year across the region. No rain or convection will occur across
North West California as the upper level low passes across the
region due to limited atmospheric moisture. Stratus and patchy fog
will develop along coastal areas as an offshore high pressure
ridge strengthens the middle of this next week. Inland tempertures
will increase late this next week with sunny skies prevailing
across inland areas. Dry conditions will continue across the
region through this next week.
&&
.AVIATION...A southerly stratus surge continues to linger along the
coast with LIFR conditions at the beaches. Some offshore flow has
developed around Humboldt Bay early this morning resulting in
localized clearing and VFR at ACV. The stratus/fog will likely
continue to impact the immediate coast throughout the day with on
and off periods of LIFR and VFR. A ridge of high pressure will bring
VFR conditions to the interior with light winds prevailing. /RPA
&&
.MARINE...Light southerly winds continue to prevail in the southern
and inner water zones this morning. North winds over the northern
outer waters and over waters off the Oregon coast are producing
short period steep seas that are propagating through the Northwest
California coastal waters today. Seas are steep and large enough to
require continued small craft advisories for the northern outer
waters zone today and tonight. As an upper trough begins to slide
into the Pacific Northwest, the thermal trough will move back inland
allowing north winds to return to the waters on Sunday. The pressure
gradient will be tightest Sunday night into Monday with gales likely
in the northern outer waters. A gale watch has been issued for the
northern outer waters Sunday morning through Monday night where the
pressure gradient will be tightest, while a hazardous seas watch is
in effect for nearly the same time period in the southern outer
waters where gusts will remain primarily below 35 kt. Peak
significant wave heights between 11 and 13 feet at 8 to 9 seconds
are expected in the outer water zones.
Winds will decrease again and become southerly Tuesday into
Wednesday as the surface pressure field is disturbed by an upper
trough moving over Northern California. South winds may approach 15-
20 kt for a brief period on Tuesday, especially near Cape Mendocino.
/RPA
&&
.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from Sunday morning through late Monday night for
PZZ470.
Small Craft Advisory until 9 AM PDT Sunday for PZZ470.
Small Craft Advisory from 3 AM to 3 PM PDT Sunday for PZZ475.
Hazardous Seas Watch from Sunday afternoon through Monday
afternoon for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Sep 10, 2:44 AM PDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 244 AM PDT SAT SEP 10 2016 CAZ101>113-110945- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 244 AM PDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:28 AM PDT | Gale Watch | EKA | 12 hr | |
| Sep 10, 3:28 AM PDT | Small Craft Advisory | EKA | 3 days | |
| Sep 10, 3:11 PM PDT | Gale Warning | EKA | 63 hr | |
| Sep 10, 3:16 PM PDT | Hazardous Seas Warning | EKA | 42 hr |
Nearby
Hazardous Seas Watches in California, 2016Every hazardous seas watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.